Back to Ask the Diabetes Team Ask the Diabetes Team

From Boston, Massachusetts, USA:

My 13 year old son, who has had type 1 diabetes for about a year, uses Humulin N and Novolog (by pen). Since diagnosis, his cheek area has been constantly red even when his sugars are in normal range and, this seems to be more visible after the NovoLog injection. Have you heard of any side effects from either of these insulins that can cause this kind of reaction?


Most allergic reactions do not take place with the two very pure insulin products you are using, but it is always possible. Most would be localized to the areas of injection and not just the cheeks so it is unlikely related to insulin. If you think that the NovoLog is the culprit, however, would be wise to eliminate the it and substitute Humalog to see if the same thing happens or not. You should consult directly with your diabetes team since they would know best what this is likely to be.


Original posting 19 Aug 2003
Posted to Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:48
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.